{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,15]],"date-time":"2026-09-15T06:26:02Z","timestamp":1789453562615,"version":"build-2803163510"},"reference-count":10,"publisher":"SAGE Publications","issue":"2","license":[{"start":{"date-parts":[[2001,2,1]],"date-time":"2001-02-01T00:00:00Z","timestamp":980985600000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2001,2]]},"abstract":"<jats:sec>\n                    <jats:title>OBJECTIVE:<\/jats:title>\n                    <jats:p>To report on the possible development of serotonin syndrome in a patient receiving clomipramine after clozapine was withdrawn from the treatment regimen.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CASE REPORT:<\/jats:title>\n                    <jats:p>A 44-year-old white man with a 23-year history of undifferentiated schizophrenia and obsessive\u2014compulsive behavior had been treated with clozapine and clomipramine for several years. He tolerated both agents together well, with the exception of experiencing chronic constipation. Clomipramine was tapered and reduced to 50 mg over a period of 10 days. A worsening of ritualistic behavior was noted, and the clomipramine dosage was increased to 150 mg\/d over 14 days. Simultaneously with the clomipramine dosage increase, clozapine was tapered and stopped over a period of 19 days. The day after clozapine was stopped, while he was still receiving clomipramine 150 mg\/d, he began behaving oddly, started sweating profusely, shivering, and became tremulous, agitated, and confused. He was diagnosed with possible serotonin syndrome; his symptoms resolved after clomipramine was stopped but before clozapine was restarted eight days later.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>DISCUSSION:<\/jats:title>\n                    <jats:p>There are similarities in symptoms between serotonin syndrome and clozapine withdrawal. This article discusses the reasons why this case may represent serotonin syndrome rather than clozapine withdrawal and the possible pharmacologic mechanisms involved.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CONCLUSIONS:<\/jats:title>\n                    <jats:p>\n                      Clinicians should be aware that removing a serotonin-2a (5-HT\n                      <jats:sub>2a<\/jats:sub>\n                      ) antagonist from a treatment regimen including an agent that increases serotonin in the synaptic cleft may worsen clozapine withdrawal or potentially result in serious adverse drug reactions, such as serotonin syndrome.\n                    <\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.10113","type":"journal-article","created":{"date-parts":[[2003,6,3]],"date-time":"2003-06-03T17:09:48Z","timestamp":1054660188000},"page":"180-182","source":"Crossref","is-referenced-by-count":18,"title":["Possible Serotonin Syndrome Associated with Clomipramine after Withdrawal of Clozapine"],"prefix":"10.1177","volume":"35","author":[{"given":"Sylvia","family":"Zerjav-Lacombe","sequence":"first","affiliation":[{"name":"Sylvia Zerjav-Lacombe PharmD, Consultant Psychopharmacologist\/Clinical Instructor, Department of Pharmacy, Riverview Hospital, Port Coquitlam, British Columbia, Canada; Faculty of Pharmaceutical Sciences, University of British Columbia, Vancouver, British Columbia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Vijay","family":"Dewan","sequence":"additional","affiliation":[{"name":"Vijay Dewan MD, Consulting Psychiatrist\/Clinical Instructor, Department of Psychiatry, Riverview Hospital; Faculty of Medicine, Department of Psychiatry, University of British Columbia, Vancouver"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"179","published-online":{"date-parts":[[2001,2,1]]},"reference":[{"key":"bibr1-aph.10113","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.148.6.705"},{"key":"bibr2-aph.10113","doi-asserted-by":"publisher","DOI":"10.1016\/S0196-0644(94)70364-7"},{"key":"bibr3-aph.10113","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.149.10.1410b"},{"key":"bibr4-aph.10113","doi-asserted-by":"publisher","DOI":"10.1055\/s-2007-1014351"},{"key":"bibr5-aph.10113","doi-asserted-by":"publisher","DOI":"10.1093\/schbul\/22.4.591"},{"key":"bibr6-aph.10113","doi-asserted-by":"publisher","DOI":"10.1097\/00004714-199910000-00007"},{"key":"bibr7-aph.10113","doi-asserted-by":"publisher","DOI":"10.1001\/archpsyc.1997.01830200094013"},{"key":"bibr8-aph.10113","doi-asserted-by":"publisher","DOI":"10.4088\/JCP.v58n0603"},{"key":"bibr9-aph.10113","doi-asserted-by":"publisher","DOI":"10.1007\/BF02245781"},{"key":"bibr10-aph.10113","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.10113","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.10113","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:04:28Z","timestamp":1777374268000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.10113"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2001,2]]},"references-count":10,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2001,2]]}},"alternative-id":["10.1345\/aph.10113"],"URL":"https:\/\/doi.org\/10.1345\/aph.10113","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2001,2]]}}}